News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: encephalitis as a child, can head pressure come back?


 problems101 - Mon Dec 08, 2008 2:14 am

I had encephelitis as an infant & they thought I would die, I had seizures up till the age of 6. none since but I developed an allergie to my meds phenebarbital & dilantin.

3 weeks ago I had laparoscopy for endometriosis & afterward my husbands eyelid swelled up. since he has 1 real eye & one prostetic (born with one eye underdeveloped) they sent him to an eye doctor who told him he had a form of herpies/shingles, which they said can be easily picked up in a hospital.

Since coming home from this surgery I've had head pressure, At first I though it's a side effect of the anesthesia, or since I'm on 900mg of gabapentin & that's also used as an anti-seizure med, maybe I'm building resistance to the drug. It's a daily thing & aleave gives me relief for about 4 hours. then it's back, I posted a question about allergies to meds,but this medicine was fine since may. this infection of my husbands eye is the same timing as my surgery & the onset of this pressure,

Now I'm wondering if the infection my husband had/ is triggering symptoms of encephelitis, from what I'm reading it is a very similar infection to what starts encephelitis?

Should I be concerned? I see my obgyn for surgery follow up on thursday. Should she know? Is this possibly contagious?

thanks
Diane
 John Kenyon, CNA - Thu Dec 11, 2008 10:19 pm

User avatar Hi Diane -

A healthy concern is, well, healthy. Something is going on, but from all you've described here it would seem unrelated to your early childhood encephalitis (which can be caused by a lot of different microbes). It's also probably not due to the gabapentin, although that can have a number of odd side effects and can't be totally ruled out (at least not at a distance).

I'd definitely bring this up to the ob-gyn doctor at your regularly scheduled appointment, just because she should know about anything out of the ordinary that's been going on. Since Aleve seems to help the pressure, you may have a sinus infection, which can cause a combo of pressure and pain, and often will respond to NSAID pain meds like Aleve.

Please let us know what you find out, and if anything changes please follow up with us here. Best of luck to you.
 problems101 - Fri Dec 12, 2008 8:30 pm

Dr. Kenyon, Here's what I found out.

Thanks for all your replies. Since you asked-- Here's what I found out--From Dr. Keyvani At the 3 week follow up --

I asked about these headaches. she said to do the endo surgery, She actually puts the table on an angle where my head is below my feet. I don't know if you read my question about why the bowel prep didn't work, but she said that Since my bowel was full (she almost didn't believe I did the bowel prep) it was very difficult to get the bowel out of her way, so I was on a steep angle, for quite a while.

she thinks that's the reason for my sever headaches, She doesn't believe it's the pamelor or the neurontin nor my husband skin problem that cause the severity. She wants me to continue on the meds. Her next follow up with me is 2 months. I just think that's too long. she told me she just don't know how to help the remaining pelvic pain. It's wait & see

It just seems like everything I do or get done just opens the door to more problems,
You probably wouldn't believe that up until this problem I went to the doctor about 1 time every 3 years.

So anyway that's what I found out-- Thanks for all your valuable input.
diane
 John Kenyon, CNA - Sat Dec 13, 2008 4:48 pm

User avatar Hi Diane and thanks for the followup. This all makes sense now. I didn't see your question about the bowel prep not working, but that fits too. It's a shame you seem to be enduring a cascade of problems right now, and that does happen sometimes, but since you were so healthy for so long before this, chances are that in time everything will get back into balance. I certainly hope so. In the meantime, if you have anything new come up or think of any additional questions, don't hestitate to bring them to us here.

Take good care of yourself.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here